Withdrawal from Estradiol?

Discussion in 'Fibromyalgia Main Forum' started by Greenbean7, Apr 10, 2006.

  1. Greenbean7

    Greenbean7 New Member

    I stopped taking Estradiol a week ago Sunday. I just wondered if any one has done this, or another hormone, and if they had any withdrawal problems other then the hot flashes?

    I've had a headache ever since, not really horrible, but always seems to be verging on a migraine. Does anyone know how long this might last? It's getting pretty old!!

    Thanks,
    Greenbean
  2. TwinMa

    TwinMa New Member

    When I was trying to find the correct dose of estradiol, I would get a headache just from changing the dose.

    I tried 0.5 mg and had a headache for a week. Then it leveled off, but the hot flashes were still awful. So I went up to 1.0mg and again had a headache for at least a week. Then it let up.

    Can you taper down? (or is it too late for that?) What about taking one of the over-the-counter estrogen replacements? Something to get you over the hump. Then you could taper off that.

    If you are prone to headaches, changing hormones will definitely send you there.
  3. butterfly8

    butterfly8 New Member



    I had lots of different problems when I was on the hrt merry-go-round. I often had headaches when the estrogen levels were fluctuating up or down. Unfortunately, in my case, things used to take months to level out. I hope this is not your case.

    Have you considered using natural progesterone cream to help with the headaches? Check out Dr. John Lee's book on the topic. This cream really helped me. However, it needed a script. the natural prog. creams I got from the health shop etc., did nothing. I also used it in conjunction with regular blood tests and saliva tests to see how my hormones were going.
  4. Greenbean7

    Greenbean7 New Member

    Too late to taper off, been off it for a little over a week and actually the headache is better today.

    I tried the cream a few years ago before I went on the Estridiol and didn't have any relief from it.

    Saw the doc today and he said he had no problem with my stopping it, but does want to do a bone scan to make sure I have bones (lol!). I'm 52 and he wants a baseline so we can watch it.

    Thanks for your responses!

    Greenbean
  5. jake123

    jake123 New Member

    Why do you want to go off the estradiol at such a young age? Does breast cancer run in your family? 'Scuse me for asking but your body does change when you stop the hormones.
  6. Greenbean7

    Greenbean7 New Member

    I don't think I need it. I take four different meds everyday. I know a lot of you take many more than that, but at 52 I think 4 is too many. What will I be doing at 72?

    After I had my hysterectomy I was put on Premarin. When I found out that it had something like 14 hormones in it of which we use like 4, I stopped taking it.

    After about 18 months of horrible hot flashes and night sweats I asked my doc for something else. He put me on Estradiol. I've taken it for just over a year I think, can't remember when I started it.

    I only took it to control the hot flashes. The information that comes with it says it should be taken for the shortest time possible. I decided my time was up!

    I am having a few hot flashes, but no night sweats and the hot flashes are not nearly what they were before. I just don't feel like I need it.

    I don't know if there is breast cancer on my father's side, he died when I was three months old. My grandmother died of bone cancer, not the same as breast cancer I know, but cancer just the same.

    Hugzz
    Greenbean